Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 33, NWS Wichita, KS

September 11, 2008Russell County, Kansas

NWS Wichita, KS issued this flash flood warning at Sep 11, 2008, 8:06 PM CDT for Russell County, Kansas. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2008, 8:06 PM CDT (01:06 UTC)
Expired
Sep 12, 2008, 7:22 AM CDT
In force
11 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Russell County, KS

The radar

The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 8:21 PM CDTHEAVY RAIN 0.49Russell Airport, KSRUSSELL AIRPORT ASOS REPORTED NEAR HALF AN INCH OF RAINFALL IN TEN MINUTES.
Sep 11, 8:22 PM CDTHEAVY RAIN 3.6Waldo, KSAMOUNT OF RAIN THAT HAS FALLEN IN THE LAST 2.5 TO 3 HOURS.
Sep 11, 9:02 PM CDTFLASH FLOODS Gorham, KS176TH STREET SOUTH OF GORHAM HAS WATER OVER THE ROAD AND COUNTY HAS BEEN DISPACHED TO PUT UP BARRICADES.
Sep 11, 9:05 PM CDTHEAVY RAIN 2.342 N Lucas, KSSPOTTER REPORTED 2.34 INCHES OF RAINFALL AND VERY HEAVY RAIN STILL COMING DOWN.
Sep 11, 9:44 PM CDTFLASH FLOOD6 Ssw Waldo, KS5.25 INCHES OF RAIN IN OBSERVERS GAUGE. OBSERVER IS LOCATED NEAR PARADISE CREEK...MANY FLOODED ROADS AND SOME SMALL BRIDGES WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 120106
FFWICT
KSC167-120800-
/O.NEW.KICT.FF.W.0033.080912T0106Z-080912T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT THU SEP 11 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 300 AM CDT FRIDAY.

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINS FROM THUNDERSTORMS TRAINING OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 3 AND 5 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE AREA THIS EVENING...WITH ADDITIONAL RAINFALL AMOUNTS OF 
  2 TO 3 INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...DORRANCE...GORHAM...LUCAS...LURAY...MILBERGER...
  PARADISE...RUSSELL...RUSSELL AIRPORT...WALDO...WILSON LAKE.

EXCESSIVE RUNOFF FROM VERY HEAVY RAINFALL WILL CAUSE FLASH FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD 
OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904

$$

ES
5 follow-up statements
000 
WGUS73 KICT 120114
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT THU SEP 11 2008

KSC167-120800-
/O.CON.KICT.FF.W.0033.000000T0000Z-080912T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL KS-
814 PM CDT THU SEP 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
FOR RUSSELL COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINS OVER THE WARNED
AREA.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT 
QUICKLY MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD 
OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY.

THIS FLASH FLOOD WARNING REPLACES THE FLOOD WARNING THAT HAD BEEN IN 
EFFECT FOR RUSSELL COUNTY.

LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904

$$

ES
000 
WGUS73 KICT 120211
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT THU SEP 11 2008

KSC167-120800-
/O.CON.KICT.FF.W.0033.000000T0000Z-080912T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL KS-
911 PM CDT THU SEP 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
RUSSELL COUNTY...

AT 857 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING JUST SOUTH OF GORHAM IN WEST CENTRAL RUSSELL COUNTY... 
WHERE 176TH STREET WAS SOON TO BE BARRICADED.

ADDITIONAL RAINFALLS OF 1 OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA THROUGH 12 MIDNIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT 
QUICKLY MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLASH FLOODING WHEN WATER BEGINS RISING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD 
OR HIGHWAY...NOR DRIVE AROUND BARRICADES...ESPECIALLY AT NIGHT THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904

$$

ES
000 
WGUS73 KICT 120256
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT THU SEP 11 2008

KSC167-120800-
/O.CON.KICT.FF.W.0033.000000T0000Z-080912T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL KS-
956 PM CDT THU SEP 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
RUSSELL COUNTY...

AT 947 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN 
PROGRESS IN NORTHWEST AND NORTH-CENTRAL RUSSELL COUNTY FROM AROUND 
PARADISE TO WALDO...WHERE SEVERAL CREEKS AND STREAMS HAD OVERFLOWED 
AND WHERE 4 TO 5 INCHES OF RAIN HAVE OCCURRED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED...ACT 
QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY 
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD 
OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904

$$

ES
000 
WGUS53 KICT 120748
FFWICT
KSC167-121300-
/O.EXT.KICT.FF.W.0033.000000T0000Z-080912T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 800 AM CDT.

* AT 237 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

DOPPLER RADAR ESTIMATED BETWEEN 4 AND 6 INCHES OF RAIN HAVE FALLEN 
ACROSS RUSSELL COUNTY...ESPECIALLY THE NORTHERN PORTIONS OF THE 
COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...DORRANCE...GORHAM...LUCAS...LURAY...MILBERGER...
  PARADISE...RUSSELL...RUSSELL AIRPORT...WALDO...WILSON LAKE.

AT 237 AM CDT...LAW ENFORCEMENT CONTINUED TO REPORT WATER OVER SOME 
ROADS OVER THE NORTHERN HALF OF RUSSELL COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904

$$

LAWSON
000 
WGUS73 KICT 121222
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT FRI SEP 12 2008

KSC167-121232-
/O.CAN.KICT.FF.W.0033.000000T0000Z-080912T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL KS-
722 AM CDT FRI SEP 12 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RUSSELL COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904

$$

LAWSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:43 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 11, 6:43 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT THU SEP 11 2008

.AVIATION...00Z TAF UPDATE KRSL/KSLN/KHUT/KICT/KCNU
MVFR CIGS/VISIBILITIES WILL GRADUALLY LOWER TO IFR CATEGORY
TONIGHT FOR MOST TERMINALS...AND COULD EVEN REACH LIFR CONDITIONS
LATER TONIGHT. MEANWHILE...PERIODS OF SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WILL AFFECT THE ENTIRE REGION TONIGHT. THE GREATEST
RISK OF THUNDERSTORMS COULD AFFECT RSL TERMINAL FROM 00-03Z AND
WILL GO WITH A TEMPO GROUP...OTHERWISE ALL OTHER TERMINALS WILL BE
VOID OF THUNDERSTORM ACTIVITY.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT THU SEP 11 2008/

DISCUSSION...
FORECAST CONCERNS CONTINUE TO BE HEAVY RAINFALL CHANCES FOR THE
NEXT 24 HOURS...THEN EFFECTS OF IKE REMNANTS FOR THE END OF THE
WEEKEND.

TONIGHT:
LARGE AREA OF SHRA AND SOME ISOLATED TSRA CONTINUES ACROSS MUCH OF
SOUTHEASTERN KS AT THIS TIME. THIS AREA OF PRECIP IS SLOWLY LIFTING
TO THE NORTH AS THE LATE AFTERNOON PROGRESSES.  THIS LARGE AREA OF
PRECIP IS BEING AIDED BY ISENTROPIC LIFT IN THE 315-320K LAYER.
MODELS CONTINUE THIS AREA OF LIFT...INTO THE OVERNIGHT HOURS...WITH
ABUNDANT MOISTURE IN THE LOW LAYERS FOR SHRA AND POSSIBLE TSRA.
COULD ALSO SEE SOME HEAVIER POCKETS OF RAIN ACROSS THE REGION AS
UPPER LEVEL DIFFLUENCE COULD LEAD TO SOME VERY EFFICIENT RAIN
PRODUCERS. SO FLOOD WATCH LOOKS RIGHT ON TRACK AS AXIS OF RAINFALL
LIFTS A LITTLE FURTHER NORTH OVERNIGHT.

FRI-SAT:
DO EXPECT SHRA AND POSSIBLY SOME ISOLATED TSRA TO CONTINUE INTO FRI
GENERALLY ALONG AN AXIS FROM MKC-NEWTON AS THE FRONTAL BOUNDARY
STALLS ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL CONTINUE TO BE
THE FOCUS FOR PRECIP ON FRI AS ISENTROPIC LIFT IN THE 310-315K LAYER
CONTINUES TO PUMP LOTS OF MOISTURE INTO THE AREA. COULD ALSO SEE A
WAVE ALONG THE STALLED FRONT BY FRI AFTERNOON/EVENING AS AREA GETS
UNDER INFLUENCE OF RIGHT REAR QUAD OF THE UPPER LEVEL JET. SO
CURRENT LOCATION OF FLOOD WATCH LOOKS FINE...WITH SOME AREAS
POSSIBLY GETTING 2 TO 3 INCHES OF RAINFALL BY SAT MORNING.

AM A LITTLE CONCERNED ABOUT STALLED FRONTAL BOUNDARY ACTUALLY
LIFTING BACK TO THE NORTH SOME ON SAT AS HURRICANE IKE COMES ASHORE
ALONG THE TX COAST....SLOWING THINGS DOWN TO A CRAWL ACROSS THE
PLAINS.  THIS COULD PUSH THE MAIN RAIN AXIS A LITTLE FURTHER NORTH
ON SAT...GENERALLY JUST SOUTH OF THE INTERSTATE 70 FROM MKC-HUT.
THIS WOULD ACTUALLY BRING SOME WEAK SUBSIDENCE INTO SOUTHEAST
KS...BUT SOME WEAK LIFT KEEPS CLOUDS AND MOISTURE AROUND...SO COULD
STILL SEE SOME SCATTERED SHRA AROUND FOR NOW...SO WILL LEAVE POPS IN
THE LIKELY CATEGORY IN MOST LOCATIONS.

SUN-MON:
MODELS SEEM TO BE COMING INTO SOME KIND OF AGREEMENT ON HOW TROPICAL
REMNANTS OF IKE WILL INTERACT WITH KS FOR SUN INTO MON. CURRENT
MODEL PROJECTIONS TAKE CENTER OF IKE INTO WRN ARK BY SUN 12Z.  ECMWF
LOOKS THE MOST PROGRESSIVE WITH THIS SOLUTION....TAKING IKE WELL TO
THE EAST OF THE AREA BY LATE SUN. GFS IS SLOWER AND A LITTLE FURTHER
TO THE NW...KEEPING PRECIP BANDS ACROSS SOUTHEAST KS LONGER INTO SUN
NIGHT.  BOTH MODELS SIMILAR TO HURRICANE CENTERS CURRENT TRACK...
WITH RAIN BANDS ON THE NW SIDE OF IKE AFFECTING SOUTHEAST KS FOR
MOST OF THE DAY ON SUN. CURRENT THINKING IS THE HEAVIEST PRECIP WITH
THIS TROPICAL SYSTEM WILL STAY TO THE SOUTHEAST OF THE TURNPIKE
..KEEPING ICT METRO OUT OF THE HEAVIEST RAINFALL. WITH THAT
SAID....SOUTHEASTERN KS WILL CERTAINLY BE UNDER THE GUN WHEN IT
COMES TO RAINFALL ON SUNDAY...GIVEN BANDS OF RAINFALL EXPECTED ON
THE NW SIDE OF IKE WITH EXTREME SOUTHEAST KS LOOKING TO GET THE MOST
RAINFALL.  WILL CERTAINLY HAVE TO KEEP AN EYE ON THIS POTENTIAL
FLOODING SITUATION...AS THE WEEKEND APPROACHES.

WILL START TO DRY THINGS OUT FROM NW TO SOUTHEAST AS EARLY MON
PROGRESSES...WITH SUNSHINE RETURNING TO THE AREA BY MON AFTERNOON.

MON NIGHT-WED:
IKE REMNANTS LOOK TO MOVE TO THE EAST OF THE AREA BY MON EVENING
..EVEN WITH THE SLOWER GFS SOLUTION. CURRENT MEDIUM RANGE
MODELS SUGGEST THAT AN UPPER LEVEL RIDGE WILL BUILD OVER THE ROCKIES
FOR TUE INTO WED.  THIS SHOULD LEAD TO A SURFACE RIDGE BUILDING
ACROSS THE REGION WITH SUNNY AND PLEASANT CONDITIONS EXPECTED TO
HELP DRY THINGS OUT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  76  66  76 /  90  80  60  60
HUTCHINSON      65  74  64  76 /  70  80  60  60
NEWTON          66  75  65  76 /  90  80  60  60
ELDORADO        68  76  67  76 /  90  80  60  60
WINFIELD-KWLD   69  78  68  76 /  90  80  60  60
RUSSELL         61  72  60  79 /  50  40  40  40
GREAT BEND      62  72  61  78 /  60  50  40  50
SALINA          64  72  63  77 /  60  70  50  50
MCPHERSON       65  73  64  76 /  70  80  60  60
COFFEYVILLE     69  80  69  79 /  80  60  60  60
CHANUTE         69  79  69  78 /  80  60  60  60
IOLA            69  78  69  78 /  80  70  60  60
PARSONS-KPPF    69  80  69  79 /  80  60  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING FOR
KSZ051>053-067>071-082-083-091>094.

&&
Hazardous weather outlook, Sep 11, 4:30 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT THU SEP 11 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
430 PM CDT THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS EVENING...AND BECOME NUMEROUS AND WIDESPREAD BY
TONIGHT...AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST AND
INTERACTS WITH INCREASING TROPICAL MOISTURE ACROSS THE AREA. STRONG
OR SEVERE STORMS ARE NOT ANTICIPATED...BUT HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE POSSIBLE TONIGHT. PLEASE REFER TO THE
LATEST FLOOD WATCH PRODUCT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WET WEATHER PATTERN IS EXPECTED TO CONTINUE FRIDAY AND INTO THE
WEEKEND...WITH VARIOUS ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS
AFFECTING MUCH OF THE AREA. STRONG OR SEVERE STORMS ARE NOT
EXPECTED...BUT HEAVY RAINFALL AND FLOODING WILL BE A CONCERN. PLEASE
REFER TO THE LATEST FLOOD WATCH PRODUCT FOR MORE DETAILS.

FURTHERMORE...REMNANTS OF HURRICANE IKE COULD APPROACH FROM THE
SOUTH SOMETIME ON SUNDAY.....POTENTIALLY BRINGING MODERATE TO
HEAVY RAINFALL AMOUNTS TO PORTIONS OF SOUTHEAST KANSAS.

PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS...AS THERE
REMAINS SOME UNCERTAINTY REGARDING THE EXACT LOCATION OF THE
HEAVIEST AXIS OF RAINFALL OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE NOT ANTICIPATED TONIGHT...BUT FLOODING AND OR
RAINFALL AMOUNTS ARE ALWAYS APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:00 PM CDTAreal Flood WarningICTRussell5 hr
Sep 11, 8:41 PM CDTAreal Flood WarningICTLincoln5 hr
Sep 12, 12:10 AM CDTAreal Flood WarningICTLincoln7 hr
Sep 12, 2:16 AM CDTAreal Flood WarningICTCowley, Harper, Sumner8 hr
Sep 12, 2:34 AM CDTAreal Flood WarningICTButler8 hr
Sep 12, 4:38 AM CDTFlash Flood WarningICTHarper6 hr
Sep 12, 4:45 AM CDTFlash Flood WarningICTButler, Cowley6 hr
Sep 12, 5:10 AM CDTAreal Flood WarningICTSedgwick8 hr
Sep 12, 5:38 AM CDTFlash Flood WarningICTSumner6 hr
Sep 12, 5:48 AM CDTAreal Flood WarningICTGreenwood8 hr
Sep 12, 6:43 AM CDTFlash Flood WarningICTSedgwick8 hr
Sep 12, 7:04 AM CDTRiver Flood WarningICTButler, Cowley51 hr
Sep 12, 7:04 AM CDTRiver Flood WarningICTButler, Cowley3 days
Sep 12, 7:46 AM CDTAreal Flood WarningICTChase8 hr
Sep 12, 8:12 AM CDTRiver Flood WarningICTButler66 hr
Sep 12, 8:14 AM CDTRiver Flood WarningICTSedgwick54 hr
Sep 12, 8:17 AM CDTAreal Flood WarningICTHarvey5 hr
Sep 12, 8:20 AM CDTRiver Flood WarningICTButler, Cowley5 days
Sep 12, 8:20 AM CDTRiver Flood WarningICTCowley4 days
Sep 12, 8:22 AM CDTRiver Flood WarningICTSumner3 days
Sep 12, 8:22 AM CDTRiver Flood WarningICTCowley4 days
Sep 12, 8:36 AM CDTRiver Flood WarningICTButler13 hr
Sep 12, 8:36 AM CDTRiver Flood WarningICTButler13 hr
Sep 12, 9:03 AM CDTRiver Flood WarningICTAllen, Neosho53 hr
Sep 12, 9:03 AM CDTRiver Flood WarningICTNeosho3 days
Sep 12, 9:03 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Sep 12, 9:03 AM CDTRiver Flood WarningICTLabette5 days
Sep 12, 9:19 AM CDTFlash Flood WarningICTChase, Harvey, Marion5 hr
Sep 12, 9:30 AM CDTAreal Flood WarningICTKingman6 hr
Sep 12, 9:32 AM CDTRiver Flood WarningICTSumner41 hr
Sep 12, 10:08 AM CDTFlash Flood WarningICTHarper, Sumner4 hr
Sep 12, 10:44 AM CDTFlash Flood WarningICTButler, Cowley4 hr
Sep 12, 1:36 PM CDTAreal Flood WarningICTGreenwood20 hr
Sep 12, 2:28 PM CDTAreal Flood WarningICTButler, Chase, Cowley, Harper, Harvey, Kingman and 5 more18 hr
Sep 12, 2:28 PM CDTRiver Flood WarningICTMarion45 hr
Sep 12, 2:28 PM CDTRiver Flood WarningICTChase3 days
Sep 12, 2:28 PM CDTRiver Flood WarningICTChase, Lyon4 days
Sep 12, 2:49 PM CDTAreal Flood WarningICTAllen16 hr
Sep 12, 2:55 PM CDTRiver Flood WarningICTSedgwick, Sumner37 hr
Sep 12, 2:55 PM CDTRiver Flood WarningICTSumner51 hr
Sep 12, 3:13 PM CDTRiver Flood WarningICTSedgwick36 hr
Sep 12, 3:13 PM CDTRiver Flood WarningICTSedgwick, Sumner48 hr
Sep 12, 4:52 PM CDTRiver Flood WarningICTSedgwick22 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.